MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the distal tip of the guidewire detached.A savion flx guidewire was selected for use for a superficial femoral artery (sfa) intervention procedure.During the procedure, the distal tip of the guidewire became detached and it was unable to be retrieved.The detached tip of the guidewire was not recovered and was left in the patient.The sfa treatment was completed.No further complications were reported.Another attempt the retrieve the wire was to be attempted the following week.
 
Event or Problem Description
It was reported that the distal tip of the guidewire detached.A savion flx guidewire was selected for use for a superficial femoral artery (sfa) intervention procedure.During the procedure, the distal tip of the guidewire became detached and it was unable to be retrieved.The detached tip of the guidewire was not recovered and was left in the patient.The sfa treatment was completed.No further complications were reported.Another attempt the retrieve the wire was to be attempted the following week.It was further reported that the tip of the guidewire became separated in a part of the vessel that did not have disease where there was no calcification and very mild tortuosity.Patient has not yet undergone surgery to remove the remaining fragment of guidewire and it is unknown whether further removal attempts will occur.The patient was in stable condition.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of a savion flx guidewire.Visual inspection of the device revealed that the distal tip broken/fractured and kinked.The damaged section was located approximately at 261.4 cm from the proximal end.Dimensional measurement found that the overall dimension of middle of the device and proximal section were within specification.An overall length and overall dimension of distal tip could not be performed due to the guidewire broken/fractured at the distal end.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9369146
Report Number2134265-2019-14393
Device Sequence Number19593900
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0023944219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/25/2019
01/30/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/02/2019
02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;